After 7 years my left cheek looks swallen and I would like to have the Restylane removed. Can this be done short of having a face lift?
Can Restylane on the Cheeks Be Removed?
Doctor Answers (16)
Restylane can be removed
Restylane, like other hyaluronic acid fillers can be removed with a digesting enzyme called hyaluronidase. However, it is very unlikely that after seven years, the Restylane is still present. Are you certain you were injected with Restylane? There are other permanent fillers available that would still be there seven years later. It is best to see a board-certified dermatologist for further evaluation and treatment.
Removal of Restylane
Hyaluronic fillers such as Restylane can be removed with and enzyme called hyaluronidase. However, after 7 years, the product should not still be in your cheeks. It is difficult to say what could be causing the swelling without seeing photos and further assessing. I would suggest meeting with your doctor to further investigate.
Cheek swelling seven years after filler?
At seven years after filler treatment the filler should be completely dissolved. It is probably something else, best to be seen by a doctor.
You might also like...
Yes - quickly and easily..if it is truly the restylane
Restylane is a gel that is hyaluronic acid - the same gel that is in your eye (vitreous). All eye surgeons have used vitase (hyaluronidase) to dissolve vitreous for many decades. It is safe and effective. This same substance can be safely injected into your cheeks.
I disagree with the other doctors, Restylane can last a very long time in the cheeks and undereye area. I just removed restylane from a lower lid blepharoplasty who was injected over five years ago.
It would be worth getting injected with hyaluronidase as a starting point. If you don't have resolution, write me back.
Restylane and removal
All hyaluronic acid based dermal fillers can be removed with a digestive enzyme injected into the area treated. However, they aren't structured to last 7 years so it might be time to have a thorough assessment of what else might be the cause of your swelling.
Can Restylane in cheeks be removed
After 7 years there is no way you have any Restylane left in your cheek. It simply cannot and will not last that long. If you have swelling or something there, it wasn't Restylane that was used (could have been silicone or something like that), or it could be a natural change that happened in your facial structure. But it absolutely 100% cannot be Restylane at this point.
Can Restylane on the Cheeks Be Removed?
Injection of enzyme may be appropriate, but I would make sure that the product injected was indeed Restylane.
Kenneth Hughes, MD Los Angeles, CA
Restylane can be dissolved
Hyaluronic acid products like Restylane and Juvederm can be dissolved with an enzyme called hyaluronidase.
That said, one would not expect any of the filler injected 7 years ago to still be present.
Removing Restylane injections with Hyaluronidase
Restylane is a hyaluronic acid facial filler and can be reduced from the soft tissue with hyaluronidase. Although...Restylane does not typically last 7 years in the body.
Restylane can be removed or dissolved
Thank you for your question. The short answer is "yes," Restylane and the rest of the hyaluronic acid fillers (HAs) can be removed or dissolved. This is performed with very small injections of an enzyme that breaks down the filler molecules (called hyaluronidase, and marketed as Vitrase or Wydase). The longer answer here, however, is more complex. Typically, HAs will be degraded and more or less gone from your tissues after about a year. In some cases, they may last a bit longer -- but 7 years would be unusual. Talking with your qualified physician about the filler treatments and other possible reasons for the swelling you see is an important next step.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.